Oklahoma, 2024

Excessive Heat and Heat in Oklahoma, August 6 to 8, 2024

August 6 to 8, 2024 · NWS OUN · 82 events in 47 counties and zones

Hot temperatures and high humidity combined to create dangerous heat indices (in excess of 105 to 110-degrees) across the western two-thirds of Oklahoma during the afternoon and evening of 6th to 8th.

Where it happened

Every event with a place to put it; 82 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
82

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Hot temperatures and high humidity combined to create dangerous heat indices (in excess of 105 to 110-degrees) across the western two-thirds of Oklahoma during the afternoon and evening of 6th to 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 6, 10:19 AM CST, 41 minutes earlier.

Area forecast discussion, Aug 6, 10:19 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1119 AM CDT Tue Aug 6 2024

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 430 AM CDT Tue Aug 6 2024

Temperatures climb a little more today and we are now getting
into Heat Advisory numbers. No changes planned to the area of the
Heat Advisory this morning. The heat index values look to maximize
in the post-harvest wheat belt of north central Oklahoma where
temperatures typically run warm in the summer, combined with
higher dewpoints and moisture pooling near the weak surface
boundary that is expected to slide into the area today. Heat index
values will approach and perhaps even hit 105 in parts of
southwestern Oklahoma and western north Texas, but the readings
near 105 will likely be more isolated and will not add a Heat
Advisory for these area with this forecast package.

There are a couple of things to keep in mind with the heat.
Although not part of Heat Index calculations (although it does
contribute to Wet Bulb Globe temperatures), but winds will be
light today as the pressure gradient relaxes near the weakening
front. So the wind will not contribute much to helping keep people
cool. So the Wet Bulb Globe Temperature Risk calculations show
heat-related High Risk across almost all of the forecast area and
even some Extreme Risk across parts of north central Oklahoma
today.

The other issue from the forecast perspective is the forecast
afternoon dewpoints (which then go into RH and Heat Index
calculations). The NBM is again very much on the high side of the
guidance envelope being pulled higher by the NBM's bias-correction
calculations. But this seems reasonable given the dewpoints have
remained higher in recent days. The GFS dewpoints are
exceptionally low around here. Even the 00Z GFS surface dewpoint
initialization was 5 to 10 degrees too low compared to the actual
00Z obs through much of the forecast area, so that does not give
much optimism about its forecast going forward.

Overall did not deviate from the NBM for today and tonight.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 430 AM CDT Tue Aug 6 2024

Temperatures:
At least two more days of high heat are expected Wednesday and
Thursday, with the heat likely persisting in the south into Friday
as well. Although there may be some exceptions in the north,
temperatures increase both Wednesday and Thursday and Heat
Advisories will very likely be needed across a larger area on each
day. The models are more aggressive in beginning to bring some
cooler air into the area on Friday and forecast highs have cooled
quite a bit in northwestern Oklahoma for Friday afternoon. The
front is forecast to move through southern Oklahoma and north
Texas late Friday finally bringing cooler high temperatures to
those areas for Saturday. But this relief from the heat looks to
be short-lived as temperatures climb again early next week.

Precipitation:
With the front in the area on Thursday night/Friday, and the
upslope low-level flow north of the front into the central High
Plains, we will have some potential of showers/storms late this
week, mainly across the northern half of Oklahoma and mainly in
the overnight/early morning hours.

Fire Weather:
Elevated fire weather conditions are expected both Wednesday and
Thursday afternoons across western Oklahoma and some areas of
western north Texas where humidity will be the lowest (less than
20 percent). The wind is not expected to be too strong on these
days, but the drying vegetation and the increase in ERC (Energy
Release Component) values will contribute to some elevated
wildfire risk on Wednesday and Thursday afternoons in the west.

&&

.AVIATION...
(18Z TAFS)
Issued at 1104 AM CDT Tue Aug 6 2024

VFR conditions to continue.

Light and variable winds will continue this afternoon and tonight
across much of the area with some afternoon cu.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 101  72 101  74 /   0   0   0   0
Hobart OK        103  72 105  75 /   0   0   0   0
Wichita Falls TX 104  75 106  76 /   0   0   0   0
Gage OK          101  69 105  73 /   0   0   0   0
Ponca City OK    101  67  98  72 /   0   0   0   0
Durant OK        101  75 104  74 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ007-008-012-013-
     018>020.

TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...30
Hazardous weather outlook, Aug 6, 4:01 AM CST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
501 AM CDT Tue Aug 6 2024

OKZ004>048-050>052-TXZ083>090-071015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
501 AM CDT Tue Aug 6 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heat...
Temperatures and heat index values in the triple digits are
expected this afternoon, with heat index readings above 105 in
north central Oklahoma.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Heat...
Heat index values will be between 100 and 110 degrees throughout
the area on Wednesday and Thursday afternoons. The hot conditions
will persist in southern Oklahoma and north Texas on Friday
afternoon.

.Fire weather...
Elevated fire weather conditions are expected on Wednesday and
Thursday afternoons across portions of western Oklahoma and
western north Texas due to the hot temperatures, low humidity and
dry vegetation.

.Thunderstorms...
There is a chance of thunderstorms overnight and early in the
morning across northern Oklahoma each night beginning Thursday
night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

76 heat, 6 excessive heat. Local standard time, as filed.

Heat, Custer

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Custer forecast zone
Reported by
Mesonet
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Heat, Dewey

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Dewey forecast zone
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Heat, Garfield

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Garfield forecast zone
Reported by
Mesonet
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Heat, Grady

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Grady forecast zone
Reported by
Mesonet
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Heat, Grant

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Grant forecast zone
Reported by
Mesonet
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Heat, Greer

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Greer forecast zone
Reported by
Mesonet
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Heat, Harmon

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Harmon forecast zone
Reported by
Mesonet
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Heat, Jackson

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Jackson forecast zone
Reported by
Mesonet
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Jefferson forecast zone
Reported by
Mesonet
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Heat, Kay

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Kay forecast zone
Reported by
Mesonet
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Heat, Kingfisher

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Kingfisher forecast zone
Reported by
Mesonet
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Heat, Lincoln

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Lincoln forecast zone
Reported by
Mesonet
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Heat, Logan

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Logan forecast zone
Reported by
Mesonet
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Heat, Major

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Major forecast zone
Reported by
Mesonet
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Heat, McClain

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
McClain forecast zone
Reported by
Mesonet
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Heat, Noble

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Noble forecast zone
Reported by
Mesonet
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Heat, Payne

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Payne forecast zone
Reported by
Mesonet
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Heat, Tillman

When
August 6, 11:00 AM CST to 8:00 PM CST
Where
Tillman forecast zone
Reported by
Mesonet
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Heat, Alfalfa

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Alfalfa forecast zone
Reported by
Mesonet
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Heat, Atoka

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Atoka forecast zone
Reported by
Mesonet
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Heat, Beckham

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Beckham forecast zone
Reported by
Mesonet
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Heat, Blaine

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Blaine forecast zone
Reported by
Mesonet
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Heat, Bryan

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Bryan forecast zone
Reported by
Mesonet
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Heat, Caddo

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Caddo forecast zone
Reported by
Mesonet
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Heat, Canadian

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Canadian forecast zone
Reported by
Mesonet
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Heat, Carter

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Carter forecast zone
Reported by
Mesonet
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Heat, Cleveland

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Cleveland forecast zone
Reported by
Mesonet
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Heat, Coal

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Coal forecast zone
Reported by
Mesonet
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Heat, Comanche

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Comanche forecast zone
Reported by
Mesonet
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Heat, Cotton

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Cotton forecast zone
Reported by
Mesonet
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Heat, Custer

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Custer forecast zone
Reported by
Mesonet
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Heat, Dewey

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Dewey forecast zone
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Heat, Ellis

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Ellis forecast zone
Reported by
Mesonet
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Heat, Garfield

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Garfield forecast zone
Reported by
Mesonet
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Heat, Garvin

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Garvin forecast zone
Reported by
Mesonet
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Heat, Grady

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Grady forecast zone
Reported by
Mesonet
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Heat, Greer

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Greer forecast zone
Reported by
Mesonet
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Heat, Harmon

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Harmon forecast zone
Reported by
Mesonet
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Heat, Harper

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Harper forecast zone
Reported by
Mesonet
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Heat, Hughes

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Hughes forecast zone
Reported by
Mesonet
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Heat, Jackson

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Jackson forecast zone
Reported by
Mesonet
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Jefferson forecast zone
Reported by
Mesonet
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Heat, Johnston

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Johnston forecast zone
Reported by
Mesonet
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Heat, Kiowa

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Kiowa forecast zone
Reported by
Mesonet
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Heat, Logan

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Logan forecast zone
Reported by
Mesonet
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Heat, Love

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Love forecast zone
Reported by
Mesonet
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Heat, Marshall

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Marshall forecast zone
Reported by
Mesonet
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Heat, McClain

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
McClain forecast zone
Reported by
Mesonet
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Heat, Murray

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Murray forecast zone
Reported by
Mesonet
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Heat, Oklahoma

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Oklahoma forecast zone
Reported by
Mesonet
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Heat, Payne

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Payne forecast zone
Reported by
Mesonet
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Heat, Pontotoc

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Pontotoc forecast zone
Reported by
Mesonet
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Heat, Pottawatomie

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Pottawatomie forecast zone
Reported by
Mesonet
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Heat, Seminole

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Seminole forecast zone
Reported by
Mesonet
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Heat, Stephens

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Stephens forecast zone
Reported by
Mesonet
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Heat, Tillman

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Tillman forecast zone
Reported by
Mesonet
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Heat, Washita

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Washita forecast zone
Reported by
Mesonet
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Heat, Woodward

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Woodward forecast zone
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Excessive Heat, Kingfisher

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Kingfisher forecast zone
Reported by
Mesonet
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Excessive Heat, Major

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Major forecast zone
Reported by
Mesonet
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Excessive Heat, Woods

When
August 7, 11:00 AM CST to 8:00 PM CST
Where
Woods forecast zone
Reported by
Mesonet
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Heat, Bryan

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Bryan forecast zone
Reported by
Mesonet
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Heat, Caddo

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Caddo forecast zone
Reported by
Mesonet
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Heat, Carter

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Carter forecast zone
Reported by
Mesonet
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Heat, Coal

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Coal forecast zone
Reported by
Mesonet
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Heat, Cotton

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Cotton forecast zone
Reported by
Mesonet
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Heat, Garvin

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Garvin forecast zone
Reported by
Mesonet
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Heat, Grady

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Grady forecast zone
Reported by
Mesonet
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Heat, Greer

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Greer forecast zone
Reported by
Mesonet
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Heat, Harmon

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Harmon forecast zone
Reported by
Mesonet
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Heat, Jackson

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Jackson forecast zone
Reported by
Mesonet
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Heat, Johnston

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Johnston forecast zone
Reported by
Mesonet
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Heat, Kiowa

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Kiowa forecast zone
Reported by
Mesonet
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Heat, Love

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Love forecast zone
Reported by
Mesonet
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Heat, McClain

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
McClain forecast zone
Reported by
Mesonet
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Heat, Murray

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Murray forecast zone
Reported by
Mesonet
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Heat, Pontotoc

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Pontotoc forecast zone
Reported by
Mesonet
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Heat, Stephens

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Stephens forecast zone
Reported by
Mesonet
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Heat, Tillman

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Tillman forecast zone
Reported by
Mesonet
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Excessive Heat, Atoka

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Atoka forecast zone
Reported by
Mesonet
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Excessive Heat, Jefferson

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Jefferson forecast zone
Reported by
Mesonet
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Excessive Heat, Marshall

When
August 8, 11:00 AM CST to 8:00 PM CST
Where
Marshall forecast zone
Reported by
Mesonet
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1209671, 1209672, 1209673, 1209674, 1209675, 1209676, 1209677, 1209678, 1209679, 1209680, 1209681, 1209682, 1209683, 1209684, 1209685, 1209686, 1209687, 1209688, 1209689, 1209690, 1209691, 1209692, 1209693, 1209694, 1209695, 1209696, 1209697, 1209698, 1209699, 1209700, 1209701, 1209702, 1209703, 1209704, 1209705, 1209706, 1209707, 1209708, 1209709, 1209710, and more.